Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 360, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2007, 3:27 PM CDT for Grenada County, Montgomery County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 20, 2007, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Grenada County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:35 PM CDT | TSTM WND DMG | 2 S Gore Springs, MS | TREES DOWN AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202027 SVRJAN MSC043-097-202115- /O.NEW.KJAN.SV.W.0360.070720T2027Z-070720T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI... MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF WINONA... * UNTIL 415 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GORE SPRINGS...OR ABOUT 9 MILES EAST OF GRENADA...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MISTERTON BY 345 PM CDT... 7 MILES NORTHEAST OF DUCK HILL BY 350 PM CDT... SWEATMAN BY 405 PM CDT... LODI BY 415 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3386 8953 3378 8980 3345 8978 3348 8951 $$ GARRETT
1 follow-up statement
000 WWUS54 KJAN 202054 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT FRI JUL 20 2007 MSC043-097-202115- /O.CON.KJAN.SV.W.0360.000000T0000Z-070720T2115Z/ GRENADA MS-MONTGOMERY MS- 354 PM CDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR MONTGOMERY AND GRENADA COUNTIES... AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLIOTT...OR ABOUT 7 MILES SOUTH OF GRENADA...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DUCK HILL AND 8 MILES WEST OF SWEATMAN BY 415 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3368 8952 3373 8979 3345 8978 3348 8951 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:16 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 11:16 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1116 AM CDT FRI JUL 20 2007 .DISCUSSION... WIDESPREAD MID LEVEL CLOUDS ARE STILL EVIDENT ON VISIBLE SATELLITE IMAGERY LATE THIS MORNING OVER MUCH OF EASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. FURTHER SOUTH TOWARDS THE NATCHEZ AREA...THIS CLOUD DECK IS BECOMING MORE CONVECTIVE IN NATURE AND WITH LOWER CLOUD BASES. AS A RESULT...TEMPERATURES SHOULD BE A BIT SLOWER TO HEAT UP...AND THIS HAS BEEN ACCOUNTED FOR IN THE LATEST FORECAST UPDATE. FURTHER TO THE NORTH...ESPECIALLY NORTH AND EAST OF JACKSON...MOSTLY SUNNY SKIES WILL ALLOW FOR A MORE RAPID INCREASE IN TEMPERATURES...AND THIS IS WHERE THE WARMEST HIGHS SHOULD BE FOR TODAY. A SIGNIFICANT COLD FRONT FOR THIS TIME OF YEAR IS APPROACHING NORTHERN MISSISSIPPI AND THIS SHOULD PROVIDE AMPLE FORCING FOR SCATTERED TO PERHAPS WIDESPREAD CONVECTION FOR WFO JAN NORTHERN ZONES...PARTICULARLY NORTH OF HIGHWAY 82. HOURLY TEMP GRIDS WERE ADJUSTED DOWNWARD SLIGHTLY TO ACCOUNT FOR THE INCREASED CLOUD COVER AND RAIN EXPECTED. POPS WERE ALSO RAISED IN THE NORTHERN ZONES IN RESPONSE TO THE APPROACHING FRONT AND EXPECTED CONVECTION ASSOCIATED WITH IT. LITTLE IN THE WAY OF CHANGES WERE WARRANTED ELSEWHERE. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL AT ALL LOCATIONS THROUGH AT LEAST 20Z TODAY. AFTERNOON CONVECTION WILL BE POSSIBLE AFTER 20Z...WITH THE GREATEST COVERAGE EXPECTED FOR GTR...GWO...AND GLH. CONDITIONS MAY BRIEFLY BECOME IFR IN AND AROUND THUNDERSTORMS...BUT THE MAJORITY OF THE DAY SHOULD BE VFR. VISIBILITIES SHOULD REMAIN AT OR ABOVE 10 MILES OUTSIDE OF THUNDERSTORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DH
Hazardous weather outlook, Jul 20, 3:20 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT FRI JUL 20 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 320 PM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DEEP GULF MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND A DEEPENING UPPER LEVEL TROUGH TO DEVELOP SCATTERED THUNDERSTORMS OVER THE OUTLOOK AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. A COLD FRONT WILL DROP INTO THE NORTHERN COUNTIES OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT AND SHOULD HELP DEVELOP ADDITIONAL THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 45 MPH AND LOCALLY HEAVY DOWNPOURS...ALONG WITH FREQUENT LIGHTNING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH WINDS GUSTS OF 60 MPH OR GREATER. ADDITIONAL THUNDERSTORM ACTIVITY CAN BE EXPECTED ON SATURDAY AS WELL AS THE COLD FRONT MOVES FURTHER SOUTH. THE MAJORITY OF THE ACTIVITY SHOULD BE ALONG AND SOUTH OF INTERSTATE 20...AND THE MAIN THREATS WOULD LIKELY BE GUSTY WINDS OF 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES...ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING OR SATURDAY AFTERNOON...BUT SHOULD NOT OTHERWISE BE NEEDED THROUGH NEXT FRIDAY...JULY 27. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. DFH/MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 49 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Jul 20, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 39 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 59 min |
| Jul 20, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 61 min |
| Jul 20, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 26 min |
| Jul 20, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 49 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 60 min |
| Jul 20, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Jul 20, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 64 min |
| Jul 20, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.